Alert archive / Idaho / Lake Wind Advisories in 2014

Lake Wind Advisory 21, NWS Pocatello, ID

June 25, 2014

NWS Pocatello, ID issued this lake wind advisory at Jun 25, 2014, 1:46 PM MDT. It took effect at Jun 26, 2014, 6:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2014, 1:46 PM MDT (19:46 UTC)
In effect from
Jun 26, 2014, 6:00 AM MDT
Expired
Jun 26, 2014, 2:12 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS75 KPIH 251946
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT WED JUN 25 2014

IDZ021-261200-
/O.NEW.KPIH.LW.Y.0021.140626T1500Z-140627T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
146 PM MDT WED JUN 25 2014

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY. 

* TIMING...WINDS WILL ALREADY BE GUSTY BY 900 AM AND SHOULD PEAK
  DURING THE MORNING HOURS. EXPECT A SLOW CALMING DURING THE
  AFTERNOON. 

* WINDS...SOUTHWEST WIND OF 20 TO 25 MPH WITH GUSTS TO NEAR 30
  MPH. 

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...WIND OF THIS STRENGTH CAN CAUSE WAVES LARGE ENOUGH TO
 OVERTURN SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JAM
2 follow-up statements
759 
WWUS75 KPIH 260932
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
332 AM MDT THU JUN 26 2014

IDZ021-262100-
/O.EXT.KPIH.LW.Y.0021.140626T1200Z-140627T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
332 AM MDT THU JUN 26 2014

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* TIMING...SUNRISE THROUGH 6PM. 

* WINDS...SOUTHWEST WIND OF 20 TO 25 MPH WITH GUSTS TO NEAR 30
  MPH. 

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...WIND OF THIS STRENGTH CAN CAUSE WAVES LARGE ENOUGH TO
  OVERTURN SMALL BOATS AND OTHER SMALLER WATERCRAFT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
692 
WWUS75 KPIH 262012
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT THU JUN 26 2014

IDZ021-262115-
/O.CAN.KPIH.LW.Y.0021.000000T0000Z-140627T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
212 PM MDT THU JUN 26 2014

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE LAKE
WIND ADVISORY.

STRONG WIND IS NOW NOT EXPECTED TO MATERIALIZE IN THE SNAKE RIVER
PLAIN OUTSIDE OF STRONG WINDS THAT MAY DEVELOP DUE TO THE
SCATTERED THUNDERSTORMS THAT WILL BE PRESENT THIS AFTERNOON AND
EVENING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 25, 1:45 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 25, 1:45 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT WED JUN 25 2014

.DISCUSSION...CONVECTION ALREADY BEGINNING TO FIRE ACROSS PORTIONS
OF THE CENTRAL MOUNTAINS THIS AFTERNOON. EAST IDAHO ALREADY
UNSTABLE WITH MUCAPE AT OR ABOVE 500 ACROSS A LARGE PORTION OF
THE REGION ALONG WITH NEGATIVE LIFTEDS. 12Z NAM IN LINE WITH
LATEST HRRR IN INITIAL PUSH OVER THE CENTRAL MOUNTAINS FOLLOWED BY
A BREAK UNTIL AFTER MIDNIGHT AS SHORTWAVE AXIS REACHES WESTERN IDAHO.
A FEW ISOLATED CELLS STILL POSSIBLE SOUTHERN/EASTERN HIGHLANDS BUT
MUCH OF REST OF FORECAST AREA REMAINS GENERALLY DRY THROUGH THE
NIGHT. HAVE PUSHED POPS UP IN THE WESTERN HALF OF FORECAST AREA
OVERNIGHT. OVERNIGHT INSTABILITY NOT IMPRESSIVE SO LEFT THUNDER
OUT OF FORECAST AFTER MIDNIGHT. SURFACE BOUNDARY STRENGTHENS AND
LIFTS THROUGH THE REGION AROUND SUNRISE THURSDAY. BREEZY
CONDITIONS BEHIND FRONT ENOUGH TO WARRANT LAKE WIND ADVISORY
STARTING EARLY IN THE DAY. MODELS AGREE ON WET DAY FOR THURSDAY AS
MAIN SHORTWAVE AXIS MOVES THROUGH PACNW DURING THE DAY AND LIFT
ACROSS IDAHO OVERNIGHT. REMNANTS OF SHORTWAVE LINGER INTO FRIDAY
BUT MUCH DRIER AND MORE STABLE. THUS EXPECT WEAK CONVECTION TO BE
CONFINED PRIMARILY TO NORTHERN AND EASTERN ZONES IN REGIONS OF
BEST INSTABILITY CLOSEST TO SHORTWAVE AXIS. MORE ZONAL FLOW SHOULD
FAVOR BREEZIER CONDITIONS FOR FRIDAY AND CURRENT GUIDANCE SHOWING
CONFIDENT LAKE WIND CONDITIONS DURING THE DAY. EAST IDAHO WEAKLY
CYCLONIC IN BASE OF BROAD UPPER TROUGH FRIDAY NIGHT THROUGH EARLY
SUNDAY BUT FLOW ALOFT MUCH DRIER. HAVE NUDGED TEMPS DOWNWARD
SLIGHTLY TO BETTER FIT GUIDANCE BLEND AND CLEARER/DRIER TREND.
UPPER RIDGE STILL PROGGED TO AMPLIFY ACROSS THE WEST SUNDAY
THROUGH WEDNESDAY FOR WARMER AND CONTINUED DRY FORECAST. RIDGE
AXIS SHIFTS ACROSS EAST IDAHO WEDNESDAY...A TREND SHARED BY BOTH
GFS AND ECMWF. WILL HOLD OFF ON ADDING AFTERNOON CONVECTION FOR
NOW PENDING CONTINUED CONSISTENCY BETWEEN MED RANGE MODELS AND
UPWARD TREND IN MID LEVEL MOISTURE. DMH

&&

.AVIATION...MORNING GUIDANCE HAS SLOWED APPROACH OF FRONT BY ABOUT 4
HOURS...SO HAVE DELAYED ONSET OF MORNING -TSRA AT KSUN.
OTHERWISE...-TSRA STILL EXPECTED EARLY THIS AFTERNOON AT THE OTHER
AIRDROMES WITH GOOD CAPE AND LIFTED INDICES STAYING FROM KPIH
EASTWARD. THUS DONT BELIEVE THERE WILL BE TOO MUCH IN THE WAY OF
-TSRA ACTIVITY AT KBYI AND KSUN PRIOR TO THE ARRIVAL OF THE FRONT
BETWEEN 26/09Z AND 26/12Z. -TSRA MAY START AT KPIH AND ESPECIALLY
KIDA DURING THE MORNING HOURS...BUT HAVE MAXED OUT LINES FOR THOSE
TAFS. WINDS EXPECTED TO INCREASE AT KBYI DURING THE MORNING...BUT
LITTLE CROSSWIND COMPONENT. MESSICK

&&

.FIRE WEATHER...MODERATELY STRONG FRONT EXPECTED TO PASS DURING THE
MORNING HOURS THU WITH STRONG WIND BEHIND IT WITH ENOUGH UNSTABLE
AIR TO GENERATE A GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS NOT
ONLY FOR THE AFTERNOON BUT ALSO IN THE MORNING. ENOUGH MOISTURE
ARRIVING WITH THE FRONT THAT HAINES INDEX BOTTOMS OUT AT 2 OR 3 AND
STAYS THERE FOR THU AND FRI. WITH THE SLIGHTLY COLDER TEMPERATURES
AND INCREASED MOISTURE...DONT EXPECT HUMIDITY TO BE A FACTOR DURING
THAT TIME EITHER. BY THE WEEKEND...THE STORM TRACK WILL SHIFT
FARTHER NORTH AND A WARMING AND DRYING WILL TAKE PLACE THROUGH THE
FIRST HALF OF NEXT WEEK. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 9 AM TO 6 PM MDT THURSDAY IDZ021.

&&

Nearby

Lake Wind Advisories in Idaho, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.